I AM SO SAD ! BECAUSE I HAVE TO STOP BREASTFEEDING , BECAUSE OF MEDICATIONS .. PLEASE HELP ME!!!

Malory - posted on 09/09/2014 ( 1 mom has responded )

11

0

4

My Doctor prescribed me Clonazepam 0.5 mg , because I am having panic attacks in college . I need it only Tuesdays and Thursdays . My son is 2 years old and 3 months, I been breastfeeding since he was born and I love it ! He breastfeeds once a day and especially to go to sleep, he goes crazy if I don't breastfeed him lol, but I don't mind :) my regular doctor said it was fine to breastfeed but then I called his pediatrician and she said to stop . So today is my first day on it and I cant breastfeed him , I am crying :( !! I love our bond , and I didn't want to stop cold turkey either ! I feel like after today I wont take Clonazepam anymore ! and breastfeed tomorrow .. I really don't know what to do ??? He is actually crying telling mama chichi, that means boob. So any advice ? btw I cant function right in my English class because she makes us do so many presentations and that's when I panic!!! please mothers help me on any advice ..

MOST HELPFUL POSTS

Chet - posted on 09/09/2014

2,093

0

587

I would confirm that clonazepam is actually a problem. When I quickly looked right now everything I saw said that it could cause drowsiness in infants, which might result in poor weight gain if they're too sleepy to nurse properly. But my understanding is that there are mothers who do nurse while taking it... and your your son is 2!

Anyway, there are a number of sources here that you can contact for up to date info about the safety of this drug while nursing a toddler:

http://kellymom.com/bf/can-i-breastfeed/...

Understanding that most doctors and pharmacists don't know much about drugs and breastfeeding, and they tend to error WAY on the side of caution and just say don't do it.

1 Comment

View replies by

Join Circle of Moms

Sign up for Circle of Moms and be a part of this community! Membership is just one click away.

Join Circle of Moms